Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have mirena coil. Having pain in ovaries and dark brown discharge. No bleeding and no pain. What to do?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5620 Questions
Hi I'm 31, my daughter is 2yrs 3months and I have a mirena coil and have had it for over 18 months now. Recently I have been having pain in both ovaries, sometimes simoultaniously, sometimes one or the other and I'm also having a dark brown discharge. This never happened with the previous mirena coil I had fitted, I had no bleeding or pain whatsoever with that one.
Posted Mon, 24 Jun 2013 in Women's Health
Answered by Dr. Aarti Abraham 49 minutes later
Thanks for your query.
The Mirena can lead to abnormal bleeding / discharge apart from your normal cycles.
However it should not be causing you the pain.
You might be having pelvic infection leading to pain and abnormal discharge.
Another reason could be endometriosis.
Stress, anxiety, hectic travelling, rapid weight changes, hypothyroidism, polycystic ovaries - all cause abnormal discharge.
However, the pain is explained only by infection ,or a mild bowel inflammation or endometriosis.
You might be having some kind of ovarian cysts or uterine fibroids etc.
Please have a complete gynecological evaluation , including a pelvic check up, transvaginal ultrasound and relevant laboratory testing to formulate a diagnosis.
Take care.
Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor